Alert archive / Florida / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 99, NWS Miami, FL

August 14, 2005Glades County, Hendry County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Aug 14, 2005, 6:37 PM EDT for Glades County, Hendry County, Florida. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 14, 2005, 6:37 PM EDT (22:37 UTC)
Expired
Aug 14, 2005, 7:15 PM EDT
In force
38 min
Issued by
NWS Miami, FL
Area
Counties, with a storm outline in the text

Counties Glades County, FL, Hendry County, FL

The radar

The Tampa radar (KTBW), 141 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 14, 7:00 PM EDTHAIL 0.88Lehigh Acres, FL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 10.6 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2005-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 586 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2005-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
586 J/kg
Mixed-layer CIN
-202 J/kg
Mixed-layer LCL
987 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
-18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 142237
SVRMFL
FLC043-051-142315-
/O.NEW.KMFL.SV.W.0099.050814T2237Z-050814T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
637 PM EDT SUN AUG 14 2005

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN GLADES COUNTY IN SOUTH FLORIDA
  NORTHWESTERN HENDRY COUNTY IN SOUTH FLORIDA

* UNTIL 715 PM EDT

* AT 632 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR LA BELLE...AND MOVING
  SOUTHWEST AT 5 MPH.

* THE STORM WILL AFFECT...
  LA BELLE


REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN
ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4522 TO REPORT SEVERE WEATHER.

LAT...LON 2679 8137 2687 8155 2662 8174 2651 8150

$$
2 follow-up statements
000
WWUS52 KMFL 142257
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
656 PM EDT SUN AUG 14 2005

FLC043-051-142315-
/O.CON.KMFL.SV.W.0099.000000T0000Z-050814T2315Z/
HENDRY FL-GLADES FL-
656 PM EDT SUN AUG 14 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 715 PM EDT FOR
SOUTHWESTERN GLADES AND NORTHWESTERN HENDRY COUNTIES...

AT 649 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE 
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED NEAR LA BELLE...MOVING SOUTHWEST AT 5 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL NORTHWESTERN HENDRY COUNTY THROUGH 715 PM EDT

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR ROOM IN
THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS SPOTTED.

LAT...LON 2679 8137 2687 8155 2662 8174 2651 8150

$$
000
WWUS52 KMFL 142312
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
710 PM EDT SUN AUG 14 2005

FLC043-051-142320-
/O.EXP.KMFL.SV.W.0099.000000T0000Z-050814T2315Z/
HENDRY FL-GLADES FL-
710 PM EDT SUN AUG 14 2005

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN GLADES AND
NORTHWESTERN HENDRY COUNTIES EXPIRES AT 715 PM EDT...

HOWEVER STRONG THUNDERSTORMS WILL CONTINUE TO AFFECT THE WESTERN 
PORTIONS OF GLADES AND HENDRY COUNTIES FROM PALMDALE AND ORTONA TO 
LA BELLE THROUGH 745 PM.  THESE THUNDERSTORMS WILL PRODUCE FREQUENT 
LIGHTNING...HEAVY RAIN...POSSIBLY SMALL HAIL AND WIND GUSTS TO 40 
MPH.

LAT...LON 2679 8137 2687 8155 2662 8174 2651 8150

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 2:08 PM EDT, 4 hours 29 minutes earlier.

Area forecast discussion, Aug 14, 2:08 PM EDT, 4 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
208 PM EDT SUN AUG 14 2005

.DISCUSSION...LATEST SURFACE ANALYSIS SHOWS RIDGE OF HIGH PRESSURE
ACROSS THE SE ATLANTIC WITH AXIS CUTTING ACROSS THE CNTRL FL
PENINSULA. UPR LVL ANALYSIS AND W/V VIS LOOPS SHOW AN UPPER LVL
LOW OF THE SW FLORIDA COAST WITH GOOD UPR LVL DIVERGENCE ON ITS NE
QUAD OFF THE TAMPA COAST. THIS HAS BEEN FUELING CONVECTIVE
THROUGHOUT THE MORNING HOURS OFFSHORE THE WEST FLORIDA COAST.
LATEST ACARS DATA ACROSS THE AREA SHOWS MID LVL TEMPS IN THE -8 C
RANGE. THIS SHOULD HELP FUEL SEA BREEZE/OUTFLOW BOUNDARIES
CONVECTION LATER THIS AFTERNOON AND INTO THE EARLY EVENING AS
SUGGESTED BY LOCAL MESOSCALE MODELS GIVEN PWAT FOR THIS AFTERNOON
IS STILL RUNNING CLOSE TO 2 INCHES PER LATEST GPSMET WATER VAPOR
RETRIEVALS. SO CURRENT SCT POPS FOR THE REMAINDER OF THIS
AFTERNOON AND EARLY EVENING LOOKS GOOD FOR THE OUTER FRINGES OF THE
SE METRO WESTERN SUBURBS WESTWARD. GIVEN THIS MORNING SNDG AND LATEST
ACARS DATA...STORM MOTION TODAY SHOULD BE SSE AT 5 KNOTS OR LESS.

BEYOND THE FIRST PERIOD...EASTERLY REGIME WILL CONTINUE TO BUILD AS UPR
LVL DRIFTS FURTHER AWAY FROM THE AREA WHILE IT WEAKENS AND MID LVL
RIDGE BUILDS IN FROM THE EAST ACROSS THE PENINSULA. WITH
THAT...DRIER AIR MASS CURRENTLY EAST OF THE BAHAMAS PER W/V
LOOP...SHOULD START AFFECTING THE AREA WITH POPS DROPPING TO JUST
BELOW CLIMO BY TUESDAY AND WEDNESDAY WHEN PWAT ARE EXPECTED TO
FALL BELOW NORMAL...AROUND 1.6 IN...BEFORE BOUNCING BACK BY LATE IN
THE WEEK. GIVEN SYNOPTIC SCALE FLOW...DIURNAL CYCLE OF OVERNIGHT
THROUGH EARLY AFTERNOON CONVECTION EAST COAST TO AFTERNOON AND
EVENING INLAND AND WEST COAST SHOULD PREVAIL.

&&

.MARINE...WIND LESS THAT 15 KNOTS SHOULD REMAINS ACROSS THE AREA
THROUGHOUT THE WEEK SO NO HIGHLIGHTS EXPECTED.

&&

.FIRE WEATHER...NO HEADLINES EXPECTED.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  79  92  79  91 /  20  20  20  20
FORT LAUDERDALE  81  91  81  91 /  20  20  20  20
MIAMI            80  93  80  91 /  20  20  20  20
NAPLES           76  93  76  93 /  30  30   0  30

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

52
Hazardous weather outlook, Aug 14, 4:24 AM EDT, 14 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
424 AM EDT SUN AUG 14 2005

FLZ063-066>075-150800-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
400 AM EDT SUN AUG 14 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

THUNDERSTORMS: SCATTERED THUNDERSTORMS WILL OCCUR OVER THE
WESTERN SUBURBS OF THE EAST COAST METROPOLITAN AREAS LATE
THIS MORNING INTO THE EARLY AFTERNOON HOURS. THESE THUNDER
-STORMS WILL SPREAD WEST ACROSS SOUTH FLORIDA. THE THUNDER
-STORMS OVER THE INTERIOR AND GULF COAST BY LATE AFTERNOON
COULD BE QUITE STRONG. A FEW OF THE THUNDERSTORMS MAY CONTAIN
GUSTY WINDS, SMALL HAIL, AND BRIEF HEAVY RAINFALL.

HAIL: SMALL HAIL...DIME-SIZED OR SMALLER WILL BE POSSIBLE DUE
TO SOME SLIGHTLY COOLER TEMPERATURES ALOFT. THIS SHOULD OCCUR
FROM THE WESTERN SUBURBS OF THE EAST COAST METROPOLITAN AREAS
WEST ACROSS THE INTERIOR TO THE WEST COAST.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.

In the hours before

Special weather statement, Aug 14, 6:32 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
632 PM EDT SUN AUG 14 2005

FLZ063-066-142345-
GLADES-HENDRY-
INCLUDING THE CITIES OF...MOORE HAVEN...CLEWISTON...LA BELLE...
BIG CYPRESS SEMINOLE RESERVATION
632 PM EDT SUN AUG 14 2005

...STRONG THUNDERSTORMS OVER EXTREME WESTERN HENDRY AND GLADES...

STRONG THUNDERSTORMS OVER HIGHWAY 80 FROM JUST WEST OF LA BELLE
TO THE LEE COUNTY LINE WILL MOVE SOUTHWEST THROUGH 700 PM. THESE
THUNDERSTORMS WILL PRODUCE WIND GUSTS TO 40 MPH...FREQUENT
LIGHTNING...AND HEAVY RAIN AND POSSIBLY SOME SMALL HAIL. THEY
SHOULD CONTINUE TOWARD THE SOUTHWEST AND BEGIN TO WEAKEN SOME
AFTER 700 PM.

Nearby

Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.